It was more than 80 percent correct in spotting cancerous nodules, but accuracy still needs improving
by chucka on Tue Jan 15, 2013 11:57 PM
i have painful hemroids after colon cancer surgery and the continual diarrha that followed. i got tired with dealing with this pain and went to the hemorrid surgeon. He told me that i had to get my digestive system under better control before he could give me any effective treatment.
my question to the group:What can you do/eat to keep diarreha problems under control after colon cancer surgery?
i take several immodium each day as well as a packet of cholestyramine that absorbs acid in the digestive track. i have been drinking one cup of coffee a day (in the morning) but i'm giving that up to see what happens.
by workinprogress on Fri Jan 18, 2013 05:17 PM
What has worked for me is Opium Tincture drops together with one Immodium every 3-4 hours during the day especially just before eating or drinking "to prime the system". I've been doing this for almost two years since my IRE surgery.
Opium is not in my insurance's formulary but they pay for it because of medical necessity. One bottle contains a month's worth and without insurance costs approx. $850. Yikes. (I've been told that in England the product is called Gee's Linctus and that it is available over the counter for £30 or so)
I dose carefully and seldom experience any side-effects. But it is a narcotic and mildly addictive. If you take too much you will become drowsy. If you stop using it suddenly, you will experience symptoms of withdrawal but with gradual dose reduction you can wean yourself off of it (but worry about that when if you are fortunate to be able to do so).
Before my doctor prescribed Opium Tincture I could scarcely leave the house because of the violent diarrhea (which resumes immediately if I don't medicate) Using Opium Tincture has allowed me to resume a normal life and eat anything (except too much food will overwhelm even the opium!). I carry a supply with me and have decided to avoid long-distance travel for fear of losing or spilling the drug.
It works. Good Luck!
by chucka on Sat Jan 19, 2013 12:40 AM
thanks for the tip. be well, chuck
by anginaberryz on Mon Feb 04, 2013 09:54 AM
Diarrhea is a watery stool occurring more than three times in a day, usually lasting a day or two. However, if prolonged it can be an indication of serious problems. It can be accompanied by cramping abdominal pain, bloating, nausea or an urgent need to use the bathroom. Depending on the cause, a person may have a fever or even bloody stool. Later symptoms can be similar to hemorrhoids symptom, as both may cause rectal bleeding, itching or burning. Diarrhea can be temporary , like an infection, or a long-term problem.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.